MAUDE Adverse Event Report: STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS

STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter stated a 13.2mm micl13.2 implantable collamer lens, -10.0 diopter, did not fold well into the cartridge during the loading process.The surgeon did not like how the lens was injecting, so the backup lens was loaded and implanted with no problem.There was patient contact with the first lens but no injury.The reporter stated the cause of the event was unknown.
 
Additional Manufacturer Narrative
Device evaluation: the lens was returned dry, in lens vial.Visual inspection of the lens found lens had dry residue and particulates.Event problem and evaluation codes: method code(s)-work order search: no similar complaints were reported for units within the same lot.(b)(4).

Brand Name
ICL (IMPLANTABLE COLLAMER LENS)
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6265535
Report Number2023826-2017-00097
Device Sequence Number16281540
Product Code MTA
UDI-Device Identifier00841542103299
UDI-Public(01)00841542103299(17)180731
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/31/2018
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/19/2017
Supplement Report FDA Received Date03/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL AND LOT NUMBER UNK; INJECTOR MODEL AND LOT NUMBER UNK